Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2014, 8:54 PM CDT for Oregon County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 8:54 PM CDT (01:54 UTC)
- Expired
- Apr 3, 2014, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 192 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS53 KSGF 040154
SVRSGF
MOC149-040245-
/O.NEW.KSGF.SV.W.0060.140404T0154Z-140404T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
THAYER...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTON...COUCH...MYRTLE...THAYER AND WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3664 9148 3684 9121 3683 9112 3682 9111
3658 9111 3650 9112 3649 9113 3649 9163
TIME...MOT...LOC 0154Z 240DEG 48KT 3634 9161
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
CRAMER1 follow-up statement
515
WWUS53 KSGF 040232
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 PM CDT THU APR 3 2014
MOC149-040242-
/O.CAN.KSGF.SV.W.0060.000000T0000Z-140404T0245Z/
OREGON MO-
932 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OREGON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3664 9148 3684 9121 3683 9112 3682 9111
3658 9111 3650 9112 3649 9113 3649 9163
TIME...MOT...LOC 0232Z 240DEG 48KT 3659 9106
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:11 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 3, 8:11 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 PM CDT Thu Apr 3 2014 ...Severe Weather Continues Over the Eastern Ozarks this Evening... .MESOSCALE DISCUSSION... Issued at 810 PM CDT THU APR 3 2014 A Line of storms continues to track east across the area. Moderate instability remains in place ahead of these storms with 1000 to 1500 J/kg MLCAPE and 50 J/kg low level CAPE. These storms are developing ahead of the cold front and line segments that surge to the east/east northeast will have the potential for winds in excess of 70 mph. Low level wind shear would also support a spin up tornado potential in any line segment that can surge in the east/east northeast direction. A few of the strong updrafts could also produce some isolated hail to the size of quarters. This line of storms is steadily east and will push off to the east between 10 pm and midnight. The severe risk will end after this line of storms passes through the area. In addition to the line of storms a few supercells have developed across north central Arkansas. Will have to watch these as they may clip far south central Missouri. Large hail to over golf balls and a tornado risk will occur if any supercells can clip the area. This risk is low. && .SHORT TERM...(This Evening through Tonight) Issued at 240 PM CDT THU APR 3 2014 A cold front is pushing into the area. An area of convection that developed this morning is pushing across central Missouri this afternoon and will push out of the area by the late afternoon hours. The cold front is pushing into the western portions of the forecast area and additional storms are starting to develop across extreme southeastern Kansas into eastern Oklahoma. The atmosphere is becoming unstable ahead of the front and deep layer shear will support supercells. These storms will track east across the area and form into a line of storms near the Highway 65 corridor and will then sweep through the rest of the area and exit to the west near midnight. Please refer to the Mesoscale discussion above for more details on the severe potential this afternoon and evening. Surface high pressure and a cooler airmass will begin to build into the region. .LONG TERM...(Friday Night through Thursday) Issued at 240 PM CDT THU APR 3 2014 Cooler conditions will spread into the area behind this system Friday into the weekend. Lows will likely drop to near the freezing mark Friday night into Saturday. A couple of upper level disturbances will track through the area late this weekend into the middle of next week which will bring some chances for light rain and keep the cool conditions in place across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 549 PM CDT THU APR 3 2014 Windy conditions persist across the region. However, the broken line of convection may just miss all of the aerodromes. At this time, may see a cell moving across KBBG between 00z and 01z. Once the front passes, winds will veer around to the west and northwest. Will likely also see some MVFR ceilings after 07z associated with the cold air advection behind the front. These ceilings will mix out after daybreak. Expect gusty winds during the day on Friday as well as the pressure gradient will remain rather tight behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Wise SHORT TERM...Wise LONG TERM...Wise AVIATION...Gaede
Hazardous weather outlook, Apr 3, 8:09 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 809 PM CDT THU APR 3 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 809 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF STORMS WILL CONTINUE TO TRACK EAST ACROSS THE EASTERN OZARKS THIS EVENING. ANY LINE SEGMENTS WITHIN THIS LINE THAT CAN SURGE TO THE EAST OR EAST NORTHEAST WILL HAVE THE POTENTIAL TO RESULT IN WINDS GREATER THAN 70 MPH. EMBEDDED SPIN UP TORNADOES WILL ALSO BE POSSIBLE WITH THESE LINE SEGMENTS. THERE COULD ALSO BE SOME PENNY TO QUARTER SIZE HAIL IN A FEW OF THE STRONGER STORMS. IN ADDITION TO THE LINE OF STORMS SUPERCELL STORMS HAVE DEVELOPED ACROSS NORTH CENTRAL ARKANSAS. THESE STORMS MAY CLIP FAR SOUTH CENTRAL MISSOURI. HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE BE POSSIBLE WITH ANY SUPERCELL ALONG WITH A TORNADO RISK. ALL OF THIS ACTIVITY WILL PUSH EAST OF THE AREA BY MIDNIGHT. IN ADDITIONAL TO THE SEVERE STORMS SOME MINOR FLOODING OF FLOOD PRONE AREAS INCLUDING LOW WATER CROSSINGS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS FOR LOCATIONS THAT RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BEHIND THIS STORM SYSTEM...BRISK AND GUSTY WEST NORTHWEST WINDS ARE EXPECTED FOR FRIDAY WHICH WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS...ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED AS MUCH RAINFALL OVER THE PAST 48 HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE EASTERN OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Apr 3, 7:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL BRANSON WEST 36.70N 93.37W
04/03/2014 M0.88 INCH STONE MO AMATEUR RADIO
ALSO PEA SIZED HAIL AT BRANSON WEST AIRPORT.
&&
MTERRYLocal storm report, Apr 3, 7:08 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 SE MORGAN 37.50N 92.66W
04/03/2014 M0.25 INCH LACLEDE MO PUBLIC
&&
MTERRYLocal storm report, Apr 3, 7:10 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL VIENNA 38.19N 91.95W
04/03/2014 E0.25 INCH MARIES MO PUBLIC
&&
MTERRYSpecial weather statement, Apr 3, 7:20 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 PM CDT THU APR 3 2014 MOZ056-057-069-040045- CAMDEN MO-MILLER MO-MORGAN MO- 720 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN... NORTHWESTERN MILLER AND SOUTHEASTERN MORGAN COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PURVIS...OR 12 MILES NORTHWEST OF CAMDENTON...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWESTERN MISSOURI. LAT...LON 3844 9263 3823 9238 3804 9287 3818 9300 TIME...MOT...LOC 0020Z 236DEG 38KT 3816 9283
Local storm report, Apr 3, 7:32 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL FORT LEONARD WOOD 37.71N 92.16W
04/03/2014 M1.00 INCH PULASKI MO OTHER FEDERAL
REPORTED AT EMERGENCY OPERATIONS CENTER.
&&
JCOLUCCILocal storm report, Apr 3, 8:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL ROLLA 37.95N 91.77W
04/03/2014 M0.88 INCH PHELPS MO EMERGENCY MNGR
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:06 PM CDT | Tornado Warning | SGF | Maries | 24 min |
| Apr 3, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 50 min |
| Apr 3, 7:20 PM CDT | Special Weather Statement | SGF | Miller | 25 min |
| Apr 3, 7:22 PM CDT | Tornado Warning | SGF | Pulaski | 38 min |
| Apr 3, 7:34 PM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 4 hr |
| Apr 3, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 40 min |
| Apr 3, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 44 min |
| Apr 3, 7:50 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 4 hr |
| Apr 3, 8:57 PM CDT | Areal Flood Warning | SGF | Benton, Morgan, St. Clair | 12 hr |
| Apr 3, 9:01 PM CDT | Tornado Warning | SGF | Oregon | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.